Does accutane interfere with mole removal?
I'm a 25 year old woman and I have been on an accutane prescription for over 3 months. I have a prominent mole on my left cheek that I plan to get removed, but I don't want to disrupt the delicate balance of facial tissue. Is it safe to have this procedure done now or should I wait?
Unless there is a pressing medical need (such as concern that the mole may be cancerous), most physicians would recommend waiting until at least six months after completing your treatment with Accutane. While it is uncommon, there is at least a theoretical risk that any healing done by your body during Accutane treatment would be abnormal, leading to a less than perfect scar. Obviously, in a place as prominent as your cheek, you want to give your body every possible advantage in healing, so that the end result is as close to perfect as it can be. Another option, and always the best option, is to talk to the physician--likely a dermatologist or facial plastic surgeon--who will be removing the mole. Also, talk to the physician that is prescribing the Accutane about your concerns. Any of these would be able to address all of your concerns completely and plan for the best timing of removing the mole. Accutane is a VERY powerful medication for treating acne, and it also has numerous side effects. For this reason it is used only very cautiously, and often as a "last resort." As with any medication, continuous and appropriate discussion with the prescribing physician is advised for any changes in your health status or other medical issues.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.